MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD WHITE

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD WHITE
Model Number 48360W-10
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has not received the white sure form 60 reload for failure analysis evaluation.The event investigation is in progress.
 
Event or Problem Description
It was reported that during a da vinci-assisted subtotal gastrectomy procedure, the staples from a white sureform 60 reload did not fully deploy and the stapling sequence was not fully completed.The procedure was completed robotically.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the event occurred during the 2nd stapler fire on stomach tissue as part of a sleeve gastrectomy.The stapler instrument had initially worked for the first firing.The stomach tissue was not calcified or exposed to any radiation or chemotherapy prior to the procedure, and there was no tissue tension or tissue bunching.The stapler instrument clamped down normally and was ready to fire.During the firing, the stapler instrument partially fired and had stopped with a tissue too thick to continue message.The stapling issue resulted with a few loose and unformed staples which were removed beyond the stop point.The staple line was otherwise intact.The stapler reload had an exposed blade.There were no staples missing from the staple line.There were also no holes/gaps observed within the staple line.The surgeon encountered a number of stapling error messages during the event.The surgeon did not encounter any obstructions such as clips, staples, or other hard material between the instrument jaws.Buttress material was not used.The surgeon did not experience any clamping issues prior to firing the stapler reload.No bleeding was observed on the staple line due to the stapler issue.There was no unplanned tissue removal due to the stapler firing failure.The stapling issue did not result in holes/gaps (unapproximated tissue) in the staple line.The surgeon was able to continue the procedure using other white sureform 60 reloads.There are video files available for isi to review.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Additional information: as of the date of this report, intuitive surgical, inc.(isi) has not received the white sureform 60 reload involved with the reported event.An instrument log review could not be conducted due to insufficient information provided.The batch sequence # of the associated white sureform 60 reload was not provided.A device history record (dhr) review for the device(s) involved with the reported event has been completed.No non-conformances were identified to be related to this complaint.

Brand Name
SUREFORM
Common Device Name
STAPLER 60 RELOAD WHITE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key21405224
Report Number2955842-2025-01620
Device Sequence Number15507742
Product Code GDW
UDI-Device Identifier10886874113827
UDI-Public(01)10886874113827(10)K11240801
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48360W-10
Device Catalogue Number48360W
Device Lot NumberK11240801
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/20/2025
Supplement Date Received by Manufacturer03/04/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date03/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown